MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A review of the logs for the stapler 30 curved tip associated with this event has been performed by an intuitive surgical, inc.(isi) afa.The following additional information was provided: logs show pn 470530-08, ln t10230621-0023, was used first, and it was installed on the system 2x and fired 2 reloads (1 white, followed by 1 green).On install 1, both clamping and firing were completed successfully.On install 2, the first clamp was successful, but was followed by a firing failure.The firing stopped at ~51% completion and logs show error code 22030, representing the failure.The instrument was then removed and not used again in the procedure.Next, logs show pn 470530-08, ln t10230322-0023, was installed on the system 2x and fired 2 reloads (2 green).On install 1, both clamping and firing were completed successfully.On install 2, the first clamp was successful, but was followed by a firing failure.The firing stopped at ~40% completion and logs show error code 22030, representing the failure.The instrument was then removed and not used again in the procedure.There were no additional stapler related errors in the logs.Blank mdr fields: the missing patient information in sections b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the stapler experienced a partial fire.The reload involved was a green reload.Error message displayed was ¿blade may be exposed¿.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the instrument was inspected prior with no noted damage.The issue occurred on the second stapler fire.Surgical task being performed was stapling.Target tissue was an artery.The tissue was not exposed to any radiation or chemotherapy.The tissue was not calcified.There was no tissue tension.There was no tissue bunching.Confirmed the issue was failure to complete the firing cycle and partially firing.The blade was exposed.The reload was not stuck to tissue.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.There was no buttress material used.There were no clamping issues prior to firing.There was no observed bleeding.There was no unplanned tissue removal.The back up stapler had the same issues.The procedure was completed robotically using a third stapler.Site was unable to provide information if staples were missing from the staple line that fired due to the misfire.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated and confirmed the customer-reported complaint.Upon examination, it was discovered that the reload had an exposed knife within the knife track.Furthermore, the reload experienced a firing failure as indicated by log review and in-house testing.Additionally, an additional observation related to the primary failure was made: the reload had mechanical indentation damage to the blade.The complaint was confirmed based on failure analysis, which indicates that the device may have contribute to the customer reported issue.Failure analysis investigations confirmed but did not replicate the customer-reported complaint for rma 301667550010/prid 843946/pn: 470530-08.The instrument was found to have a firing failure based on log review.The instrument was placed and driven on an in-house system.The instrument passed initialization.The instrument moved intuitively with full range of motion in all directions.The jaw opened and closed properly.The instrument clamped, fired, and unclamped without any issues.Additional observation not reported by the site that is not related to the customer-reported complaint: the instrument was found to have a lodged staple on the dlu pin at the distal end.Failure analysis received the sheath was returned with rma 301667550010.The returned part was classified as an incidental return due to a failed component.There is no reported complaint against this part, and no damage was found.The complaint was not confirmed based on failure analysis.Failure analysis investigations confirmed but did not replicate the customer-reported complaint for rma 301667570020/prid 843954 /pn: 470530-08.The instrument was found to have a firing failure based on log review.The instrument was placed and driven on an in-house system, where it passed initialization.The instrument moved intuitively with a full range of motion in all directions.The jaw opened and closed properly, and the instrument clamped, fired, and unclamped without any issues.Failure analysis received the sheath was returned with rma 301667570010.The returned part was classified as an incidental return due to a failed component.There is no reported complaint against this part, and no damage was found.The complaint was confirmed based on failure analysis, which indicates that the device may have contribute to the customer reported issue.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18467575
Report Number2955842-2024-10080
Device Sequence Number7210919
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M11230126
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM11230126 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age73 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite